Jump to content

Cold Turkey from zanex what a mistake


Recommended Posts

I wish I knew. I wish someone told me. I was perscribed zoloft and zanies only ,25 three times a day. I didn't see the coming addiction. I soon was buying them from friends over the next two weeks..  I was taking 7 xanex bars a day.  My husband found out. And I quite cold turkey Friday. I knew what was coming but I have done it before and thought I could handle it.. lol.. Saturday the confusion came in. The out of body feeling. I just felt like I wanted to crawl into a hole and die. Well, Sunday we had a dinner date at a friends house. And I woke up feeling OK. Got the kids ready, but I was dragging my feet because I know from past experience that I was going to have a seizure.  So, we go to their house and overeating felt fine. I mean I wasnt hungry, but I didn't feel to bad considering.  Well, I went out to the truck to get some toys for the kids and came in and the next thing I know I'm outside and my hubby is asking me what his name is what my name is what year it is and I have no idea what is going on.. As the day progresses he finally tells me that when I came int he House I went around the corner and he heard the toys hit the floor so he came running.  I had fell against the wall and was in a full blown seizure.. He laid me on my back and he didn't know what to do. He tried to pry my mouth open sao I wouldn't swallow my tongue but he couldn't get my mouth open, thank god, I probably would have bit his finger off.. He said this lasted about 2 minutes.. He said he kept rubbing my head begging for god to send me back to him.. I dint remember any of it. I still dint. I woke up and my head hurt so bad. IN the front.  I felt like i had to vomit. So I did. for about 15 minutes. Then the disassociation began. I didn't feel like me. I felt like I was out of body. I was so scared. But ,Monday he had to go back to work and we have two small kids. 2 1/2 and 8 months and I was so afraid to be alone with them.  My head hurt so bad. I was so scared to be alone with the kids. My body hurt like I had been in a boxing match with mike Tyson. And it still does..

The docs should warn you about this..

Link to comment
Share on other sites

Hi ComfusedNFlorida,

 

I'm sorry you have had to to through this. I agree doctors are irresponsible about discussing the dangers associated with these powerful drugs. How long were you taking the xanax? Are you still taking the zoloft? Have you talked to your doctor about what has happened? You may want to call him/her and let them know what has happened and what you are going through. Withdrawal from xanax can cause seizures and headaches. You really need to taper off this drug in order to minimize withdrawal symptoms. I hope you feel better soon. Take care.

 

 

T2 :smitten:

Link to comment
Share on other sites

Hi, Welcome to BenzoBuddies! 

 

  What was your total mg's per day?  Going c/t is dangerous, even though you have done it before it's usually worse the next time around.  You have already experienced a seizure and they can cause permanent damage and worse. 

 

You should contact your dr.  You really should do a taper from the drugs, it's the only safe way to get of them.  It's recommend to do a crossover to valium and taper from that.  I'm including a link that will give you more info.

 

Let us know what you are going to do and we can help...

 

http://www.benzobuddies.org/buddiesguide/faqs

 

 

 

 

 

 

 

Link to comment
Share on other sites

I know from past experience that I was going to have a seizure. 

 

 

Hi Confused,

 

If you ct'd Friday, had a seizure Sunday, and have a history of seizures, then you are currently in serious danger of having another one. You also may have hit your head without realizing it and suffered a concussion. Why didn't you go to an ER? Or go immediately to your doc on Monday? This is nothing to mess with. You are taking great chances, and I urge you to get to a doctor today and reinstate your xanax.   

 

 

Linda

Link to comment
Share on other sites

I was perscribed .25 three times a day but that very quickly became not enough.  I was very addicted to them 4 years ago and was up to 12 mg a day.  Had the same kind of seizure but after the seizure I went to detox for two weeks.  This time I was perscribed .5 three times a day and it got out of hand again. This is my drug of choice.  I was buying 7 bars at a time and would eat them in one day.  I had been doing this since April 30th and my last dose was 2 bars on friday.  I dont know how many MG's the bars are but obviously enough to make me go threw MAJOR  withdrawls.  I feel like I was in a boxing match with Mike Tyson.  My whole body hurts.  I cant stop going to the bathroom.  I havent had another seizure since the one on Sunday but I am still soooo afraid.  How much longer can this go on. I was only taking them for three weeks.  Any advice would be appreciated.  Oh and im not getting my script reinstated.  never again.  The seizure is what scared me. 
Link to comment
Share on other sites

Hi Confused,

 

What reason were you prescribed these again after your propensity to abuse them? No one can predict how long you will go through withdrawals. As you know, cold turkey is never recommended but since you have a history of abusing them, it probably would not be wise to try to reinstate and taper from them. You need to find an understanding doctor and let him/her know your history and let them help you get out of this situation for good. You have to be able to function with two small children at home. Hang in there, others will be by with their recommendations and experiences. Take care!

 

 

T2

Link to comment
Share on other sites

 

I was given them for anxiety and post partum deppression.  I have post tramatic stress disorder too.

Link to comment
Share on other sites

Hi confused,

 

If your anxiety has increased, you need to try to distract yourself. Frequent urination is also a w/d symptom. You can't let your fear feed your anxiety. Try to take a walk, take frequent deep breaths--slowly breathe through your nose and slowly exhale through your mouth. Buy some chamomile tea and use two tea bags to relieve some of the anxiety. Do you have an understanding doctor you can talk to? You may need to find a doctor with knowledge in Cognitive Behavioral Therapy to help you deal with your anxiety and PTSD without relying on meds. Take one day at a time and it will get better.

 

 

T2 :smitten:

Link to comment
Share on other sites

Hi Confused,

 

How you feeling today? As you know cold turkey from that any type of drug like that can give you seizures and make life really miserable.  Other prescription drugs won't help wd, in fact nothing really will except going through it.  Most of the time a crossover to valium is recommended and taper from there but you don't want to get the prescription refilled and I can't say that I blame you since the pills affect you they way they do.  Maybe your dr. would give you valium and we could set you up with a taper from that?

 

You only took them for 3 weeks but that is plenty of time to get addicted, especially at the high doses you were taking.  You had ct from them before and this time it was worse, that's the way it goes with these types of drugs.  If you should start taking them again the next time you ct or taper will be worse than this one.

 

Let us know how we can help you and what you want to do.  You can get through this, it's just going to take some time and patience. :)

Link to comment
Share on other sites

I dont know how many MG's the bars are but obviously enough to make me go threw MAJOR  withdrawls. 

 

 

There are 2mgs per bar, so you were taking 14 mg xanax a day. That is an insane amount, enough to kill you. Especially if you don't take it regularly. The next time you do this, you may not be so lucky as to only have a seizure.

 

Confused,

I believe you need to seek help for substance abuse, or this will just keep happening. If you can obtain it from friends and the internet so easily, and you take such extreme amounts when you get it, you really do need some sort of help, honey.

 

You have to be honest with your husband. It sounds like he loves you a lot, so he will understand and support you. You have a lot at stake here.

Link to comment
Share on other sites

×
×
  • Create New...